Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 88, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 8, 2013, 9:54 PM CDT for Kemper County, Lauderdale County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2013, 9:54 PM CDT (02:54 UTC)
- Expired
- Jul 9, 2013, 12:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kemper County, MS, Lauderdale County, MS
The radar
The Columbus AFB radar (KGWX), 144 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
415
WGUS54 KJAN 090254
FFWJAN
MSC069-075-090500-
/O.NEW.KJAN.FF.W.0088.130709T0254Z-130709T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
954 PM CDT MON JUL 8 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
NORTHEASTERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN STATION...
* UNTIL MIDNIGHT CDT
* AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR TAMOLA...OR NEAR
LAUDERDALE...MOVING SOUTH AT 10 MPH. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN
THE PAST HOUR.
* THE STORM PRODUCING THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL
OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3265 8838 3258 8838 3258 8839 3246 8839
3244 8862 3268 8863 3273 8837 3265 8837
$$
JC1 follow-up statement
208
WGUS74 KJAN 090415
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1115 PM CDT MON JUL 8 2013
MSC069-075-090424-
/O.CAN.KJAN.FF.W.0088.000000T0000Z-130709T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE MS-KEMPER MS-
1115 PM CDT MON JUL 8 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN KEMPER
AND NORTHEASTERN LAUDERDALE COUNTIES...
LAT...LON 3265 8838 3258 8838 3258 8839 3246 8839
3244 8862 3268 8863 3273 8837 3265 8837
$$
MRMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 9:35 PM CDT, 19 minutes earlier.
Area forecast discussion, Jul 8, 9:35 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 935 PM CDT MON JUL 8 2013 .UPDATE...SLOW MOVING CONVECTION HANGING ON THIS EVENING OVER EAST CENTRAL MISSISSIPPI AT THE JUXTAPOSITION OF UL RIDGE-TROUGH INTERFACE AND WEAK MOISTURE CONVERGENCE. STORM STRENGTH IS NOT A CONCERN BUT 2 INCH PW VALUES AND SLOW MOTION BRINGING VERY LOCALIZED HEAVY RAIN POTENTIAL...CURRENTLY JUST NORTH AND NORTHEAST OF MEI. OTHER MORE ISOLATED CONVECTION STRETCHES TO THE WEST INTO CENTRAL MS. LACK OF UPPER SUPPORT AND LIMITED ATMOSPHERIC INSTABILITY AND MOISTURE ADVECTION CHARACTERISTICS SHOULD ALLOW ALL OF THIS ACTIVITY TO RAIN ITSELF OUT BY MIDNIGHT ALTHOUGH IT IS NOT IMPOSSIBLE AN ISOLATED SHOWER COULD LAST INTO THE WEE HOURS IN EAST CENTRAL MS. LATER TONIGHT THERE IS AGAIN SOME LOW CLOUD AND PATCHY FOG POTENTIAL...BUT EXPLICIT MODEL ANALYSIS SUGGESTS CLOUDS FROM 5 TO 10 KFT ABOVE GROUND COULD LIMIT POTENTIAL FOR WIDESPREAD LOW STUFF. BEST POTENTIAL FOR GROUND FOG STRETCHING ACROSS SE MS FOR THE EARLY MORNING WHERE MID LEVEL CLOUDS SHOULD BE LESS AND GROUND DAMPER DUE TO RAIN FROM THE PAST FEW DAYS. SHORT TERM FORECAST UPDATED TO REFLECT THESE CHANGES. NO OTHER UPDATES PLANNED FOR THIS EVENING...UNLESS CONVECTION IN EASTERN ZONES IS MORE STUBBORN THAN I ANTICIPATE. /BB/ && .PREV DISCUSSION... /ISSUED 409 PM CDT MON JUL 8 2013/ DISCUSSION... LATE THIS AFTERNOON THROUGH TUESDAY NIGHT... A TYPICAL HUMID SUMMER-LIKE PATTERN WILL CONTINUE EARLY THIS WEEK WITH RAIN CHANCES HIGHEST OVER SOUTHEAST PORTIONS OF THE ARKLAMISS DURING THE AFTERNOON AND EARLY EVENING. GREATER CONVECTIVE COVERAGE IS REMAINING JUST SOUTHEAST OF THE AREA SO FAR THIS AFTERNOON...BUT THERE IS STILL TIME FOR STORMS TO BUILD NORTHWEST INTO EASTERN/ SOUTHERN MS AND HAVE KEPT HIGH CHANCE POPS GOING INTO THE EARLY EVENING. ANY STORMS WILL DIMINISH QUICKLY WITH SUNSET. WE EXPECT A SIMILAR CONVECTIVE PATTERN FOR TUESDAY AFTERNOON AND EVENING WITH GREATEST STORM POTENTIAL OVER EASTERN/SOUTHERN MS. POOR LAPSE RATES WILL CONTINUE TO LIMIT THE POTENTIAL FOR STRONG STORMS AND WILL KEEP THE HWO CLEAR FOR NOW. OTHERWISE...EXPECT TYPICAL JULY TEMPERATURES WITH HIGHS IN THE LOW/MID 90S AND LOWS IN THE LOWER 70S. /EC/ WEDNESDAY THROUGH WEDNESDAY NIGHT...SHORTWAVES DROP INTO THE AREA FROM THE NW WEDNESDAY ON THE ERN FRINGES OF THE WEAKENING UPPER RIDGE. RAIN CHANCES WILL BE ON THE INCREASE WEDNESDAY NIGHT INTO THURSDAY AS ADDITIONAL FORCING IS PROVIDED BY LOW LEVEL TROUGHING THAT WILL PUSH INTO NRN ZONES. MOISTURE IN PLACE WILL REMAIN MORE THAN SUFFICIENT WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES. WEAK FORCING WILL CONTINUE THROUGH THE OVERNIGHT HOURS AS LOW LEVEL TROUGHING EDGES SWD. LOW LEVEL TROUGHING AND THE UPPER TROUGH WILL DROP ACROSS CENTRAL AND SRN ZONES FRIDAY...AND A DRIER AIR MASS WILL DROP INTO NRN ZONES FRIDAY AFTERNOON AND ACROSS THE REST OF THE REGION FRIDAY NIGHT. VERTICAL TOTALS/LAPSE RATES WILL BE ON THE INCREASE LATE IN THE WEEK AS UPPER TROUGHING DEVELOPS. NO MENTION OF SEVERE CONVECTION WILL BE ADDED TO THE HWO AT THIS TIME BUT THE POTENTIAL WILL CONTINUE TO BE MONITORED. THE UPPER LOW IS FORECAST TO SHIFT TO THE SE...MOVING INTO ERN ZONES SATURDAY. MODEL SOLUTIONS DISAGREE ON THE MOISTURE FIELD THAT WILL BE IN PLACE WHEN THE UPPER LOW DROPS IN...AGREEING THAT PRECIPITABLE WATER VALUES WILL BEGIN TO INCREASE FROM THE EAST SATURDAY AFTERNOON AS THE LOW SHIFTS IN...THE GFS KEEPING THE AIR MASS DRIER WHILE THE EURO MAINTAINS DEEPER MOISTURE IN PLACE. POPS HAVE BEEN INCREASED FOR SATURDAY OVER MEXMOS TO REFLECT THE POTENTIAL FOR CONVECTION WITH THIS SYSTEM. THE UPPER LOW IS FORECAST TO CONTINUE TO THE SE...TRACKING INTO LA EARLY. && .AVIATION...SHOWERS AND THUNDERSTORMS CONTINUE AROUND MEI AND NMM THIS EVENING...BUT SHOULD BE DONE BY MIDNIGHT. AT MEI/NMM/PIB/HBG THERE WILL BE POTENTIAL FOR IFR FOG AND LOW CLOUDS LATE TONIGHT THROUGH AROUND 9 AM TOMORROW MORNING. ELSEWHERE SOME PATCHY MVFR FLIGHT CATS DURING THIS TIME WILL BE POSSIBLE...BUT LIKELY NOT WIDESPREAD DUE TO THE PRESENCE OF CLOUDS FROM 5 TO 10 KFT ABOVE GROUND. TOMORROW ANTICIPATE CONDITIONS SIMILAR TO TODAY WITH BEST CHANCES OF AFTERNOON TSTORMS CONFINED TO PORTIONS OF EASTERN AND SOUTHEASTERN MS. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 93 73 93 / 18 21 11 32 MERIDIAN 70 92 71 93 / 26 25 23 46 VICKSBURG 71 93 72 94 / 9 17 10 23 HATTIESBURG 70 92 74 93 / 12 29 13 44 NATCHEZ 71 91 72 91 / 9 29 10 27 GREENVILLE 72 95 73 95 / 8 17 10 19 GREENWOOD 71 93 73 94 / 8 21 10 27 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/EC/03
Hazardous weather outlook, Jul 8, 2:28 PM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 228 PM CDT MON JUL 8 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 228 PM CDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 02
In the hours before
Special weather statement, Jul 8, 9:26 PM CDT, 28 minutes before
MSZ046-052-090255- LAUDERDALE MS-KEMPER MS- 926 PM CDT MON JUL 8 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 926 PM CDT MON JUL 8 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED OVER PORTERVILLE AT 925 PM CDT. MOVEMENT WAS SLOW TO ALMOST STATIONARY. THIS MAY PRODUCE LOCALLY HEAVY DOWNPOURS AND CAUSE PONDING OF WATER ON ROADWAYS. PEOPLE IN EASTERN KEMPER AND NORTHERN LAUDERDALE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3242 8840 3243 8887 3285 8862 3293 8835 TIME...MOT...LOC 0225Z 295DEG 4KT 3265 8845 JC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:26 PM CDT | Special Weather Statement | JAN | Kemper | 29 min |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.